Reply To: VYVANSE

Home Welcome to the ADDitude Forums For Adults VYVANSE Reply To: VYVANSE

#126442
Outsider
Participant

What are you expecting to “kick in”? The effects of Vyvanse should hit you on the 1st or 2nd day taking it. Vyvanse is basically Adderall but chemically modified to control the way your body absorbs and utilizes it over time. Are you taking a comparable dose as you were Adderall? If you are taking 20 mg Vyvanse, you should have been taking 10 mg Adderall or 2x 5mg Adderall. If you are doing a mg to mg dose switch, you are unlikely to get the effects from Vyvanse, it needs to be about double or 1.5x the Adderall dose.

How did you take the Adderall that led to the side effects? You may also want to try Straterra or Focalin, everyone is a little bit different. Also there are other dosing schemes that you can use for Adderall that may also lessen the side effects.

For the impulsivity, you should supplement your medication with a good ADHD coach or CBT therapist. You probably need a little extra support to work through the impulsiveness even with medication.

Good luck!